Ask Your Health Question and Get an Answer ASAP
Welcome to Just Answer. First and foremost the acrylic nails should be removed as soon as possible. Second, When the fingernail lifts it is usually from injury to the nail, including a fungus infection which is common on finger and toenails. Having acrylic nails can encourage the fungus to grow because moisture gets trapped under the nail. Remove them and begin treating the 'green' nail with an antifungal agent that you can buy in a drug store or beauty supply store. Apply the liquid as directed, to the affected areas. Once your nail lifts, as you described, it will not re-attatch. It needs to be removed and a new nail should grow underneath. The doctor to see, if necessary is a dermatologist, as you may need a stronger prescription medication.
Thank you very much for your very detailed reply. First, I want to respond to your last sentence. "Just mold" is exactly what can cause the problem. It is green, it is fungus and it grows from the moisture that is seeping under the layer of acrylic and mold grows on that trapped moisture. Your fingernail will definitely lift and you will lose it, if the fungus grows without treatment. This is a fact when wearing acrylics. Nail techs are aware of this and apply an anti fungal medication when doing your 'fills'. If this does not treat it and kill the fungus then the acrylic is removed to allow healing. Acrylic nails are beautiful and I think they are great also. You can have the area culture for fungus or bacteria to be sure. But I am worried about you. Sjögren's Syndrome is a chronic disease concerning the white blood cells attacking moisture producing glands. Typical symptoms are dry eyes and dry mouth, but it can affect many organs and can cause fatigue. This is NOT directly related to your fingernail problem.
I am stepping away from the computer now and will look for your reply this afternoon.
I expressed worry for you because I am a caring person and that is my nature. I know what the effects of an untreated fungal infection of the nail can be. You did the best thing for now which is to remove the acrylics. Also, keep in mind that the accrylic powder and liquid is a chemical that you your skin and body can react to as well. But now you are clear of that. Anti-fungal treatment is fine to continue at this time. What 'string' medicine are you using? The reason I recommended a visit to a dermatologist is because he is a skin specialist and the nails are part of his specialty since they are part of the skin. If the infection is treated properly then a new nail will begin to grow as you lose the affected one. He can only help you with your problem or refer you to another specialist. Keep your nails short for now and enjoy using your fingertips!! I speak from experience as well. Once you are treated and healed, you will probably be able to put them on again, if you choose. After 20 years I removed mine for a year and a half and enjoyed using my finfertips. I did keep them manicured and they were damaged. Yep, I have them back on now.
I wish you well. Let me know if you would like to talk further.
Yes you can wear nail polish as long as you are applying the anti-fungal liquid underneath as directed. The green color (mold) will grow out with your nail as it grows. If there is only green discoloration then you can gently buff it off of the top of your nail with a soft nail file or buffer. Don't buff the nail to thin though.
I am sure that you are a beautiful diva, inside and out, and you certainly made my day!
Very nice to know you Vesna!
It is free to reply to this info request.
Thanks Vesna, the *DIVA* aka the jewelery lady!
Bless your heart!
P.S. You can buy the liquid in the beauty supply store (where the nail techs get it) or you can make an inquiry at the healthfood store for their product.